Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 74, NWS Green Bay, WI

October 28, 2016

NWS Green Bay, WI issued this small craft advisory at Oct 28, 2016, 9:37 PM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2016, 9:37 PM CDT (02:37 UTC)
Expired
Oct 29, 2016, 9:00 AM CDT
In force
11 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

255 
WHUS73 KGRB 290237
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
937 PM CDT FRI OCT 28 2016

...WINDS AND WAVES SLOWING EASING OVERNIGHT...

LMZ521-522-290900-
/O.CAN.KGRB.GL.W.0010.000000T0000Z-161029T0600Z/
/O.NEW.KGRB.SC.Y.0074.161029T0237Z-161029T0900Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
937 PM CDT FRI OCT 28 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT SATURDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...SOUTHWEST 10 TO 20 KTS...VEERING WEST 5 TO 15 KTS
  OVERNIGHT.

* WAVES...3 TO 5 FT...SUBSIDING TO 1 TO 3 FT OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-291045-
/O.CAN.KGRB.GL.W.0010.000000T0000Z-161029T0600Z/
/O.NEW.KGRB.SC.Y.0074.161029T0237Z-161029T1400Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
937 PM CDT FRI OCT 28 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CDT SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT SATURDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...SOUTHWEST 15 TO 20 KTS...VEERING WEST 10 TO 15 KTS
  OVERNIGHT.

* WAVES...7 TO 10 FEET...SUBSIDING TO 4 TO 7 FT AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
2 follow-up statements
114 
WHUS73 KGRB 290908
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
408 AM CDT SAT OCT 29 2016

...WINDS AND WAVES SLOWING EASING OVERNIGHT...

ALTHOUGH WINDS HAVE SUBSIDED BELOW SMALL CRAFT ADVISORY CRITERIA,
WAVES SHOULD REMAIN ELEVATED ACROSS THE LAKE MICHIGAN NEARSHORE
WATERS EARLY THIS MORNING. THEREFORE THE CURRENT HEADLINES WILL BE
ALLOWED TO EXPIRE AT 9 AM PER THE PREVIOUS ISSUANCE.

LMZ521-522-291015-
/O.EXP.KGRB.SC.Y.0074.000000T0000Z-161029T0900Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
408 AM CDT SAT OCT 29 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA. THEREFORE
THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

LMZ541>543-291400-
/O.CON.KGRB.SC.Y.0074.000000T0000Z-161029T1400Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
408 AM CDT SAT OCT 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING...

* WINDS...NORTH 10 TO 15 KTS.

* WAVES...3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

KURIMSKI
665 
WHUS73 KGRB 291350
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
850 AM CDT SAT OCT 29 2016

...WINDS AND WAVES CONTINUE TO DIMINISH THIS MORNING...

LMZ541>543-291500-
/O.EXP.KGRB.SC.Y.0074.000000T0000Z-161029T1400Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
850 AM CDT SAT OCT 29 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

FOR THE REST OF TODAY WAVES OF 2 TO 4 FT WILL SUBSIDE TO 1 TO 3
FT WITH NORTH WINDS OF 10 TO 15 KTS WITH A FEW GUSTS TO 20 KTS
POSSIBLE.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 28, 6:40 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Oct 28, 6:40 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
640 PM CDT FRI OCT 28 2016

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Saturday
Issued at 324 PM CDT Fri Oct 28 2016

Soundings from around the region at 12Z showed steep low level
inversions with moisture trapped below them. There were breaks in
the clouds across east central Wisconsin but cloud cover was
pretty solid over the rest of the area. Clouds upstream should
keep conditions mostly cloudy for tonight. Models showed QPF in
northern Wisconsin this evening, but surface low pressure and best
upper dynamics remain north of the area. Have left the slight
chance for showers in northern Door County during the evening, but
otherwise kept things dry tonight. Clouds and wind tonight should
keep temperatures from dropping very much, so lows are expected to
be warmer than the normal high temperatures. Highs Saturday should
be similar to today in the wake of a passing cold front. A surface
low, mid level short wave energy and upper jet dynamics will bring
a chance for showers to the area on Saturday, mainly in the
afternoon and in central and east central Wisconsin.

.LONG TERM...Saturday Night Through Friday
Issued at 324 PM CDT Fri Oct 28 2016

If you are a fan of mild late October weather, you are in luck! No
signs of old man winter in sight. Mid to long range models
continue to be in overall agreement on the west to southwest upper
level flow continuing through next week which will bring above
normal temps and only a couple chances for rain with the passage
of individual trough/low pressure systems.

Period of decent dynamics Saturday evening to produce rain showers
as the front moves through, including the right rear quad of an
upper jet and low to mid level fgen, so rain looking like a pretty
good bet, with the best chance to see the steadier rain being
over central and east-central WI. Increased pops for these
locations. The chance for rain showers will end from northwest to
southeast Saturday night, as the cold front pushes across the
area. Dry conditions are expected by 12z Sunday for most spots as
surface high pressure builds into the western Great Lakes. Temps
will be a little cooler behind the front, especially compared to
the previous nights, but clouds will limit how far temps can drop.
Think the north could see some low to mid 30s Sunday morning, with
mainly 40s farther southeast. Highs on Sunday will be 5-10 degrees
cooler, but remain near or just slightly below normal. Lingering
moisture around 2000-3000 ft will likely generate healthy daytime
cumulus development, keeping skies mostly cloudy for much of the
day. Mid and high clouds will also be increasing late in the day,
ahead of the next weather system.

Next chance for rain arrives on Monday as a potent shortwave
trough and low pressure system track toward Lake Superior. Mild
southerly flow is expected ahead of this system which will bring
SSE winds gusting to around 25 mph and allow temps to make a run
at the low and middle 60s for much of central WI and the Fox
Valley. It will be mild Monday night with lows around 50 in the
Fox Valley and lakeshore, with middle to upper 40s elsewhere.
This system will be moisture starved on the southern side, so not
expected any significant rains, but warm air advection pattern
warrants slight chance to chance pops, highest north. Weak cool
front drops across the area on Monday night which could touch off
a few showers, but dry air looks to win out in general so will
only linger pops over the north. High pressure builds in on
Tuesday with dry weather expected. Could remain a little breezy
early, but winds should diminish in the afternoon.

The next weather maker will swing across the Great Lakes Tuesday
night through Wednesday evening. This system looks to have a more
southerly track and have more moisture, so a more soaking rain is
possible, but still plenty of time for the timing and/or strength
to change.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 628 PM CDT Fri Oct 28 2016

MVFR CIGS covered northern WI early this evening. There is some
uncertainty as to whether the low clouds will scour out or remain
in place as a cold front approaches this evening. Have gone the
optimistic route for now, with improving conditions anticipated
for at least a brief period. Regardless, MVFR/IFR ceilings will
fill back in over at least north central and far northeast WI
overnight into early Saturday as winds become northwest to north
in the wake of the cold front. Farther southeast, expect VFR
conditions, with mainly mid to high level clouds, to persist over
the Fox Valley and Lakeshore areas until at least mid to late
afternoon on Saturday. Showers should develop in the late
afternoon and evening, which will cause ceilings to lower.

LLWS will continue in advance of the cold front, ending
03z-04z/Sat at RHI/AUW/CWA and 07z-08z/Sat at GRB, ATW and MTW.

&&

.MARINE...
Issued at 324 PM CDT Fri Oct 28 2016

Wind should begin to die down overnight but winds and waves will
still be strong enough to justify a small craft advisory after
the gale warning expires.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....MG
LONG TERM......Bersch
AVIATION.......Kieckbusch
MARINE.........MG
Hazardous weather outlook, Oct 28, 3:25 PM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
325 PM CDT FRI OCT 28 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-292030-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
325 PM CDT FRI OCT 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-292030-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
325 PM CDT FRI OCT 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

SOUTH TO SOUTHWEST GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE
THROUGH THIS EVENING. SUSTAINED WINDS WILL BE IN THE 15 TO 30
KNOT RANGE. THE GUSTY WINDS WILL GENERATE LARGE WAVES...ESPECIALLY
ON LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE ALSO LIKELY EARLY
NEXT WEEK.

MG/BERSCH

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.